Managing Adverse Events from Immunotherapy in Upper Gastric Cancer

Opinion
Video

David Zhen, MD, provides clinical insights on the management of adverse events stemming from immunotherapy in patients with upper gastric cancer.

Case: A 60-Year-Old Man with Stage IV Gastric Adenocarcinoma

Clinical Presentation:

  • A 60-year-old man with abrupt 10-pound weight loss, dyspepsia, bloating after meals, and loss of appetite, and all symptoms worsening over the past three months.
  • PMH and FHx: Overweight and HTN. Patients father deceased at age 50 due to gastric cancer.

Initial Clinical Workup and Diagnosis:

  • EGD showed 2 cm protruding mass in the body of the stomach
    • No Ulcerations
    • Biopsy showed poorly differentiated adenocarcinoma
  • Stage IV adenocarcinoma
  • Molecular Testing: HER2/neu –; MMRp/MSS, PD-L1 CPS 5%
  • CT of abdomen and chest reveal a gastric polypoid mass and thickening; No ascites; 2 lesions in the left lower lobe.
  • Lung Biopsy: metastatic adenocarcinoma consistent with gastric primary
  • PET/CT confirmed metastatic disease

Current Treatments:

  • Patient was initiated on FOLFOX +nivolumab
Related Videos
Related Content